MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER,,

ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER,,
Catalog Number 46490
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.To date the device has yet to be returned.An investigation into the root cause for incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.Complaint reference (b)(4).
 
Event or Problem Description
An angiodynamics clinical specialist reported an issue during a midline insertion procedure.During the procedure, the access wire was stuck in the patient's arm.The inserter opted to have a doctor remove the wire; it was indicated the wire was pulled back through the access needle, however, when this was performed, a small piece of the wire was retained in the patient's arm.The fragment was not removed as it was embedded in the patient's soft tissue.Surgery had been consulted and the surgeon determined removal was not needed.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one guidewire.As received, the guidewire was returned in two pieces and was unraveled.The guidewire component is supplied to angiodynamics by the supplier (b)(4) medical components.Scar004171 and sample were sent to the supplier, (b)(4) medical components for dhr review of supplier lots and root cause/corrective action.Per supplier (b)(4) medical, all inspections results were recorded within specification limits.The product specifications were met with no non-conformities reported for manufacturing and inspection.A general training review was performed.It was verified that all personal was properly trained in all manufacturing process steps and in quality inspection as well.Reference scar004171 response for full investigation details.The complaint description states, "it was indicated the guidewire was pulled back through the access needle".The dfu cautions against this: caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.A definitive root cause for the reported event could not be established, however te most lilkely root cause for guidewire fracture event is end user pulling the guidewire back against the needle; the sharp needle bevel may have cut the wire.Labeling review: direction for use {dfu} contains the following statements: warning: contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your navilyst medical representative.Inspect prior to use to verify that no damage has occurred in shipping.For single patient use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness or death.Operational instructions: 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO MIDLINE
Common Device Name
MIDLINE CATHETER,,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10424610
Report Number1317056-2020-00140
Device Sequence Number14190255
Product Code FOZ
UDI-Device IdentifierH965464901
UDI-PublicH965464901
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number46490
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;